Aa
Aa
A
A
A
Close
Avatar universal

Addicted to Pills

I have been taking oxycodone for the last three months. Pure form, rapid release. At first it was maybe 20mg a day, but quickly I was up to 60-80mg per day.

Saturday I ran out of Oxycodone.

I felt terrible on Sunday, and I took a total of 65mg of hydrocodones and didn't feel any better.

Today is Monday, and I have taken 22.5mg so far of hydrocodone. My stomach is very upset and I don't feel well at all. Am I detoxing from the Oxy's while taking the hydrocodone? If so, am I doing this right? I know I can't go cold turkey because of my little ones at home, and because I work 60 hours a week.

I am trying very hard to taper. I still have six or seven 7.5 hydros, so can I use them over the next three days to help alleviate the withdrawals and then be done?
7 Responses
2107676 tn?1388973859
Just wanted to say hello and welcome you.  You really don't have enough hydro to do a proper taper.  You can try and see if they help.
It sounds like you are going through withdrawal now.  You didn't use that long so maybe if you just go cold turkey it won't be too bad.
The hydro may just be prolonging it.
5347058 tn?1381188426
Hi and welcome! You are probably detoxing from the Oxy, but the Hydocodone is just dragging this process out. You will just continue to have withdrawal symptoms, so you would almost be better going cold turkey at this point and getting it over with. Hydros are a weaker opiate than Oxy and you are taking a smaller dose than you are used to. Are you wanting to quit for good, or is this just until you can get more pills? This is a fantastic place to get info, support, and encouragement if you are serious about quitting. Please stick around and keep posting. We can help you.
Avatar universal
No I am wanting to quit for good. However, if I don't take at least that small dose it was unbearable this morning and I wouldn't have come to work. I have been up since 5am (it's now 4:30pm) and I am ok, although my stomach hurts bad, my head is on fire with tingling, and my back pain is definitely evident. I just thought that maybe having the hydros over the next few days would make it easier?
Avatar universal
I am scared to go cold turkey as I have a little one at home and I don't have help if I get really sick, and also due to having kids, I cannot miss work. I really do want to quit forever. Do you not think that the hydros can help until the weekend? I only have been breaking them in half and taking a half every three-ish hours or so. Definitely not feeling well at all, but its tolerable with the little doses...
5347058 tn?1381188426
It will probably make it easier while you are taking them. You don't have very many, so you won't be able to do a slow taper with this. Unfortunately when you stop taking the Hydros you are going to have an increase in symptoms. There's really no good way to get around the withdrawal process. We just have to buckle down and go through it. There are some comfort meds you can have prescribed by a doctor that would help a little. Have you talked with your doctor about this? Other than that, you can check out the Thomas Recipe at the bottom of the page. It's full of supplements and vitamins that ease the detox symptoms a little. Be sure to stay hydrated and avoid caffeine if you can. Boost or some other supplement shake if you have a hard time eating. It's important to be nourished. Imodium for any diarrhea. Ginger ale or slices of ginger root help any nausea. Hot baths with epsom salts can help anxiety, the creepy crawly feeling, restless legs, and any pain you are having. One right before bedtime can help relax you and induce sleep. Other than that, just stick close to here for support. Oh, lots of funny movies, TV, and some good music to distract you. Post and let us know what symptoms you have and we can recommend things that helped us. Best of luck to you! It's hard, but you can do it!
Avatar universal
I tried, and all they wanted to do was switch me to Morphine. I feel helpless, lost, scared, stupid for allowing myself to listen to them that this was good, and I have to keep working to pay my mortgage and put food on the table. He said Suboxone wasn't an option as I am not addicted. But I have severe sweats, nausea, weird tingling in my head, and quite emotional. Not to mention the horrible tummy.
5347058 tn?1381188426
Yeah, you definitely don't want to take the Suboxone route. It's a beast to get off of. I'm sorry you're doctor doesn't get it. If this continues, it might be time to find a new doctor. The good news is that you were not on a crazy high dose and you were only on them for a few months. I know it probably doesn't feel easy, but you will have a relatively easy detox compared to the alternative. The sweats you are having are good. That's a sign that your body is flushing the toxins out. Try the ginger for the upset tummy. It really works miracles. Imodium is a miracle drug if you have bad diarrhea. The emotional stuff is totally normal. Crying, irritability, anger all come in waves. The opiates cause our body to stop producing our natural 'feel good' chemicals. It takes a while to balance that all out. I say cry if you need to cry and scream if you need to scream. Get it all out! It can be overwhelming because we have been so numbed to our emotions while on opiates. Just know that things will level out. Exercise and a healthy diet with lean proteins, fruits, veggies, no processed foods, and no fatty foods can all help to speed up the healing process and help boost endorphin and dopamine production.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.